Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suffered stroke, seizures. Taking eptoin, stopped it due to allergy, taking wysolone. Safe to take?

hello doctor, my mother had a stroke last feb n later few months ago she had a seizure and strtd using eptoin .later cz of allergy doctors stopped dat and instead gave levipil plus wysolone for allergy.. today again she s havin skin allergy a little bit as should she take wysolone now?? doctor hd asked her 2 decreas the dose n she was nw takin half a pill wysolone alternativly. so if she take a tablet today will dat be okay?/??? plzzz plz do reply.
Asked On : Fri, 4 Jan 2013
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
I am not sure what 'allergic reaction' your mother to the eptoin (phenytoin) requiring the drug to be stopped and starting prednisolone for the rash.
Phenytoin can cause a severe drug induced systemic reaction called Drug rash, Eosinophilia, Systemic Symptoms (DRESS for short) where there is fever, big glands, skin peeling off and liver problems. Other drugs implicated in DRESS should ten be avoided. I am certain your mother did not have this...but maybe just a rash that can be itchy and known as urticaria.
Prednisolone is occasionally used a last resort but antihistamines are more than effective in treating urticaria. The alternative antiepileptic is a good choice, and suggest you discuss with your Neurologist in tapering and stopping the steroids after 5 days if the diagnosis was not DRESS.

I hope this was helpful.
Best Wishes.
Answered: Sat, 5 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor